Volume 16, 2010, Number 2

Volume 16Number 1 ▷ Number 2 ▷ Number 3Number 4

An improved solution of Σi=1k 1/Xi = 1 in distinct integers when xixj for ij
Original research paper. Pages 1–4
Nechemia Burshtein
Full paper (PDF, 130 Kb) | Abstract

An improved solution of the title equation with k = 52, x52 = 1963 is exhibited. This is the best known result thus far.

On the solvability of homogeneous two-sided systems in max-algebra
Original research paper. Pages 5–15
A. Aminu
Full paper (PDF, 247 Kb) | Abstract

Let ab = max(a, b) and ab = a+b for a, b ∈ ℝ and extend the pair of operations to matrices and vectors in the same way as in linear algebra. The homogeneous twosided system in max-algebra is of the form Ax = Bx. No polynomial method for solving homogeneous system is known. In this paper, we consider homogeneous twosided linear systems in max-algebra in a special case. We show that it can be checked in O(n3) time whether a given two-sided homogeneous system belongs to this special case. Solvability can be decided in O(n3) time and in the positive case a solution can be found in O(n3).

Infinitely many insolvable Diophantine equations. II
Original research paper. Pages 16–23
Yasutsugu Fujita and Noriaki Kimura
Full paper (PDF, 196 Kb) | Abstract

Let f(X1, …, Xm) be a quadratic form in m variables X1, …, Xm with integer coefficients. Then it is well-known that the Diophantine equation f(X1, …, Xm) = 0 has a nontrivial solution in integers if and only if the equation has a nontrivial solution in real numbers and the congruence f(X1, …, Xm) ≡ 0 (mod N) has a nontrivial solution for every integer N > 1. Such a principle is called the Hasse principle. In this paper, we explicitly give several types of families of the Diophantine equations of degree two, not homogeneous, for which the Hasse principle fails.

Combined 2-Fibonacci sequences
Original research paper. Pages 24–28
Krassimir Atanassov
Full paper (PDF, 123 Kb)

Rows of odd powers in the modular ring Z4
Original research paper. Pages 29–32
J. V. Leyendekkers, A. Shannon
Full paper (PDF, 41 Kb) | Abstract

Simple functions were obtained for the rows of odd powers in the modular ring Z4, wherein integer N is represented by N = 4ri + i, i = 0, 1, 2, 3. These row functions are based on the row functions for squares. When 3 ∤ N , the row of N2 = 3n(3n ±1) , or when 3|N, the row of N2 = 2 + 18(½n(n+1)), n = 0, 1, 2, 3…

A note on some diagonal, row and partial column sums of a Zeckendorf triangle
Original research paper. Pages 33–36
A. G. Shannon
Full paper (PDF, 114 Kb) | Abstract

This note fleshes out some of the characteristics of what is referred to as a Zeckendorf triangle which is composed of Fibonacci number multiples of the Fibonacci sequence. It arose it arose in an infinite binary matrix related to the Zeckendorf representations of the non-negative integers.

Volume 16Number 1 ▷ Number 2 ▷ Number 3Number 4

Comments are closed.